Patient Comments: C. Difficile - Share Your Experience

Please share your experience with C. difficile colitis.

Comment from: Nagudddot, 19-24 Male (Patient) Published: March 17

I got C. difficile colitis while prescribed antibiotics for a sinus infection. I missed a couple of doses which resulted in my being hospitalized with diarrhea and vomiting. I was there for 3 days and finally was able to go home two days ago. I currently am having a bad headache and swollen glands by my throat. No diarrhea or vomiting and have a large appetite but have some cramping and gas.

Was this comment helpful?Yes
Comment from: clotine m., 65-74 Female (Patient) Published: March 03

In January 2012 I had a dental procedure to repair/drill out a bone infection. I was given amoxicillin which I had taken numerous times over the years with no side effects. The September prior to this procedure my father had been in a nursing home where I visited often for 4 months. In April of 2012 I started experiencing upper abdominal pain. After 10 days I saw my doctor, and my blood showed slightly elevated WBC. I was referred to a gastroenterologist, had endoscopy and colonoscopy which showed negative results. I felt good for a few months until I had knee surgery in 9/12. I couldn't recover. I went to physical therapy, most times good, but a couple times severe back pain. I only had diarrhea a couple times, usually after being given a new medication I would discontinue. Blood pressure (BP) was extremely high (would never give me the numbers). In December 2012, the abdominal pain (stomach area) came back with a vengeance. I had been given a BP medicine in November. Unable to reach my doctor, in excruciating pain, I realized the new medicines may be contributing to the problem. I discontinued and received almost immediate relief. I will say if I didn't have Vicodin for pain, I don't know what I would have done. I went through a CT, MRI and 3 other tests which showed nothing. I had another endoscopy and nothing. The pain, upper abdominal, stomach was as if I had been hit, constantly, in my stomach. Tests showed nothing. WBC was slightly high, BP 225/195. We are now in April 2013. I've lost almost 60 pounds. Doctor is angry with me and all I could do was cry at this point. Finally I was sent to a physician in June 2013 who did stool samples and called within a week; C. difficile colitis. Flagyl took care of the stomach pain (made me sick for the 14 day treatment). I couldn't gain a pound for over a year but was finally doing well when I was infected with bacterial vaginosis (March 2015) by a sexual partner and now the stomach pain has returned with a vengeance. Doctor prescribed Prilosec which took away the stomach pain, but I have violent diarrhea which I never had before. Will it never end!

Was this comment helpful?Yes
Comment from: Hallett, 75 or over Female (Caregiver) Published: February 02

My mum in hospital in a room on her own with C. difficile colitis. Every time I look at her chart it records 7, the highest. Her weight loss is not real. She is on the 2nd course of treatment but I don't know if she will survive.

Was this comment helpful?Yes
Comment from: discouraged, 35-44 Female (Patient) Published: January 05

I took clindamycin for a minor infection. Doctor said to take probiotics but never mentioned C. difficile. For a few weeks, it was manageable, but I took a turn for the worse. Living in the bathroom for days while waiting for test results was the worst experience of my life. Don't ever get sick on a Friday! The lab won't run tests tile Monday! After many tears and explaining the situation to nurse, I was able to get Flagyl before my results came. In the meantime, I lost a job because I was so sick I couldn't make it to work. Flagyl helped, but a month later I'm still not right and I think I'm beginning to have a relapse. They should ban clindamycin. It ruined my life. And without work, it's pretty hard to pay off hospital bills.

Was this comment helpful?Yes
Comment from: LisaC, 45-54 Female (Patient) Published: April 21

I was diagnosed with ischemic colitis in 2013. I had a few episodes over the next few years but nothing too serious. I had a tooth extraction on April 3rd, 2015. I was prescribed an antibiotic amoxicillin. I took the scheduled dose and on April 14th I woke up with the most excruciating pain in my abdomen. I had diarrhea, cold sweats, chills and throwing up. I waited until the afternoon to finally go to the emergency room. I was begging anyone who came in the room to make the pain go away. I received dual IVs of fluids, Flagyl, metronidazole, potassium, magnesium, and morphine for pain. I had 2 CAT scans, EKGs, x-rays and spent 5 days in the hospital with C. difficile colitis. I now have a new diet, probiotics and lots of water. Let's see what happens from here. Be careful of general antibiotics that will kill what good bacteria you do have and let the bad ones go rampant.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

C. Difficile - Diagnosis Question: How was your clostridium difficile colitis diagnosed?
C. Difficile - Symptoms Question: What were your symptoms associated with C. difficile colitis?
C. Difficile - Antibiotics that cause it Question: Did antibiotics cause your C. difficile colitis? Which one(s) did you take?
C. Difficile - Treatment Question: What kinds of treatment, including medication, did you receive for C. difficile colitis?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Health Solutions From Our Sponsors